×

Some inclusion theorems for absolute summability. (English) Zbl 0879.40004

Let \[ \sum_{n=0}^\infty x_n \tag{1} \] be an infinite numerical series with partial sums \(s_n\), \(n=0,1,\dots\), and let \(A=(a_{nr})\), \(n=0,1,\dots \), \(r=0,1,\dots \), be a lower semi-matrix with nonzero diagonal entries. Let \(T_n=\sum_{r=0}^n a_{nr}s_r,\;n=0,1,\dots\). The series (1) is said summable \(|A|_k\) \((k\geq 1)\), if \[ \sum_{n=1}^\infty n^{k-1}|T_n-T_{n-1}|^k <\infty.\tag{2} \] In the case of absolute Riesz summability, i.e., \(a_{nr}= p_r \cdot \Big (\sum_{j=0}^n p_j\Big)^{-1},\;0\leq r\leq n\), \(a_{nr}=0,\;r> n\), where \(p_n\), \(n=0,1,\dots \), is a sequence of positive real numbers such that \(\lim_{n\to \infty}\sum_{j=0}^n p_j =\infty \), we write \(|R,p_n|_k\) for summability \(|A|_k\).
The aim of this paper is to give necessary and sufficient conditions for the series (1) to be summable \(|A|_k\), whenever it is summable \(|R,p_n|_1\). In the proof of this main result (i.e. Theorem on p. 600) a little functional analytic apparatus is used. More precisely, e.g. in the necessity-part of the proof just mentioned the Banach-Steinhaus theorem on certain \(BK\)-spaces of sequences is suitably applied. As corollaries, the authors deduce from their Theorem some known inclusion theorems for absolute Riesz (particularly Cesàro) summability.
Reviewer’s remark. The absolute summability \(|A|_1\) (i.e. condition (2) with \(k=1\)) for an infinite square matrix \(A\) of real or complex numbers appeared as early as in the paper by R. P. Cesco [Univ. Nac. La Plata., Publ. Fac. Ci. fis-mat., Revista 2, 147-156 (1941; Zbl 0061.12001)].

MSC:

40D25 Inclusion and equivalence theorems in summability theory
40F05 Absolute and strong summability
40C05 Matrix methods for summability
40G05 Cesàro, Euler, Nörlund and Hausdorff methods
40H05 Functional analytic methods in summability

Citations:

Zbl 0061.12001
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] L.S. Bosanquet: Mathematical Reviews 11 (1950), 654. · Zbl 0036.14509 · doi:10.1112/jlms/s1-25.2.102
[2] G. Das: Tauberian Theorems for Absolute Nörlund Summability. Proc. London Math. Soc. 19 (1969), 357-384. · Zbl 0183.32603 · doi:10.1112/plms/s3-19.2.357
[3] I.J. Maddox: Elements of Functional Analysis. Cambridge University Press, 1970. · Zbl 0193.08601
[4] C. Orhan: On Absolute Summability. Bull. Inst. Math. Acad. Sinica 15 (1987), 433-437. · Zbl 0649.40009
[5] C. Orhan and M.A. Sarigöl: On Absolute Weighted Mean Summability. Rocky Mountain J. Math. 23 (1993), 1091-1097. · Zbl 0799.40003 · doi:10.1216/rmjm/1181072543
[6] G. Sunouchi: Notes on Fourier Analysis XVIII, Absolute Summability of a Series with Constant Terms. Tohoku Math. Journal 2 (1949), 57-65. · Zbl 0041.39101 · doi:10.2748/tmj/1178245769
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.